Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 148, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 10, 2009, 4:45 PM CDT for 4 counties in Arkansas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 10, 2009, 6:22 PM CDT
- In force
- 97 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 102145
FFWMEG
ARC021-055-075-121-110045-
/O.NEW.KMEG.FF.W.0148.090810T2145Z-090811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 745 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE REYNO...PEACH ORCHARD...OAK GROVE HEIGHTS...OKEAN...
LAFE...KNOBEL...EVENING STAR...DELAPLAINE...DATTO...COLLEGE CITY
AND BEECH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3636 9036 3603 9035 3600 9038 3600 9102
3616 9101 3618 9080 3640 9075
$$2 follow-up statements
000
WGUS74 KMEG 102212
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CDT MON AUG 10 2009
ARC021-055-075-121-110045-
/O.CON.KMEG.FF.W.0148.000000T0000Z-090811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
512 PM CDT MON AUG 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL LAWRENCE...GREENE...SOUTHEASTERN RANDOLPH AND CENTRAL CLAY
COUNTIES...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARMADUKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3636 9036 3603 9035 3600 9038 3600 9102
3616 9101 3618 9080 3640 9075
$$000
WGUS74 KMEG 102321
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT MON AUG 10 2009
ARC021-055-075-121-102332-
/O.CAN.KMEG.FF.W.0148.000000T0000Z-090811T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
622 PM CDT MON AUG 10 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
LAWRENCE...GREENE...SOUTHEASTERN RANDOLPH AND CENTRAL CLAY
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3636 9036 3603 9035 3600 9038 3600 9102
3616 9101 3618 9080 3640 9075
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:52 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 10, 3:52 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT MON AUG 10 2009 .DISCUSSION... SEVERE THUNDERSTORM AND HEAVY RAINFALL/FLOODING POTENTIAL LATE THIS AFTERNOON...TONIGHT...INTO TUESDAY ARE THE MAIN CONCERNS. LATEST MODELS WERE IN FAIR AGREEMENT. NONE OF THEM APPEARED TO BE HANDLING TODAY/S CONVECTION VERY WELL. THE BIGGEST CHANGES TO THE PREVIOUS FORECAST WERE TO INCREASE RAIN CHANCES TONIGHT...LOWER THEM TUESDAY NIGHT...AND LOWER TEMPERATURES ON TUESDAY. AT 345 PM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE NEAR THE AR/MO BORDER. OTHERWISE...MOSTLY SUNNY...HOT...AND HUMID CONDITIONS WERE OCCURRING WITH TEMPERATURES IN THE LOWER 90S AND DEWPOINTS IN THE MID 70S. AN MCS/COMPLEX OF STORMS WAS OVER SW MO AND EASTERN KANSAS. A COLD FRONT EXTENDED FROM SOUTHERN KANSAS TO LAKE ERIE. THE REST OF THIS AFTERNOON AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST AND AFFECT AREAS MAINLY NORTH OF I-40. BELIEVE SOME OF THESE STORMS WILL MAKE IT SOUTH OF I-40 AFTER 8 PM CDT AS HIGH INSTABILITY AND LARGE SCALE FORCING WITH DECREASING 500 MB HEIGHTS SUPPORT LIFT IN A MOIST UNSTABLE AIRMASS. THUS...WENT WELL ABOVE ANY MODEL GUIDANCE FOR RAIN CHANCES...20 PERCENT OVER MUCH OF NORTH MS TO 60/70 PERCENT NORTH OF I-40. LATEST MODELS SEEM TO BE ABOUT 12 HOURS TOO SLOW AT DEPICT HANDLING DEEP MOISTURE AND LIFT/RAINFALL OVER THE AREA. REGARDING SEVERE THREAT LATE THIS AFTERNOON AND TONIGHT...AREAS NORTH OF I-40 HAVE THE HIGHEST THREAT THROUGH 8 PM CDT. SOME REPORTS OF DAMAGING WINDS AND HAIL CAN BE EXPECTED. DOUBT THAT SEVERE WILL BE WIDESPREAD WITH FAIRLY WEAK BULK SHEAR...UNLESS A STRONG COLD POOL CAN DEVELOP. THINK SOME STRONG TO SEVERE STORMS ARE POSSIBLE EVEN NEAR AND SOUTH OF I-40 INCLUDING THE MEMPHIS AND JACKSON AREAS AFTER 7 PM CDT. IF STRONG COLD POOLS CAN DEVELOP...SOME STRONG TO SEVERE STORMS MAY MAKE IT INTO NORTH MS LATER THIS EVENING. REGARDING HEAVY RAINFALL AND FLASH FLOODING THREAT...THIS THREAT MAY BE HIGHER THAN THE SEVERE THREAT WITH PW INCREASING TO NEAR 2 INCHES. TRAINING OF CELLS MAY BRING A QUICK 2 TO 4 INCHES... POSSIBLY MORE...IN A FEW LOCATIONS...PARTICULARLY NORTH OF I-40 THROUGH 8 PM CDT. DID NOT GO WITH FLASH FLOOD WATCH AS NOT SURE IF HEAVY RAINFALL/FLASH FLOODING THREAT WILL BE WIDESPREAD... ESPECIALLY WITH A STRONG LOW LEVEL JET. THIS THREAT MAY CONTINUE THROUGHOUT THE NIGHT. ON TUESDAY...KEPT HIGH RAIN CHANCES..60 TO 70 PERCENT...OVER THE AREA AS MUCH OF THE AREA IS EXPECTED TO GET WET. DOUBT THAT IT WILL RAIN ALL DAY. TONIGHT/S CONVECTION MAY STABILIZE THE AIR AND LIMIT THE SEVERE WEATHER/HEAVY RAINFALL/FLOODING THREAT NORTH OF I-40. APPEARS THE HEAVY RAINFALL AND STRONG/SEVERE STORM THREAT WILL MAINLY SHIFT SOUTH OF I-40...BUT NOT CONFIDENT EVEN IN THESE LOCATIONS. WIDESPREAD SEVERE APPEARS UNLIKELY. WITH ABUNDANT CLOUDS AND RAIN AROUND...WENT BELOW MOS GUIDANCE FOR HIGHS...MAINLY IN THE MID TO UPPER 80S. TUESDAY NIGHT...LOWERED RAIN CHANCES DURING THIS TIME FRAME AS THE BEST MOISTURE AND LIFT IS FORECAST TO SHIFT SOUTH AND EAST OF THE AREA. A FEW SHOWERS/STORMS MAY LINGER DURING THE EVENING HOURS OVER NE MS. PATCHY FOG MAY DEVELOP LATE AS CLEARING SKIES ARE EXPECTED. LOWS WILL MAINLY BE IN THE LOWER 70S. WEDNESDAY...PARTLY TO MOSTLY SUNNY CONDITIONS CAN BE EXPECTED. KEPT A 20 PERCENT CHANCE FOR SHOWERS/STORMS OVER NE MS WHERE A WEAK SURFACE TROUGH MAY LINGER. HIGHS WILL BE BELOW NORMAL AND MAINLY IN THE MID TO UPPER 80S. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...RAINFREE CONDITIONS AND MOSTLY CLEAR SKIES ARE EXPECTED. LATEST MODELS INDICATED AN UPPER LOW DEVELOPING JUST TO OUR EAST...WHICH SHOULD KEEP THE DEEPEST MOISTURE AND RAIN TO THE EAST OF THE FORECAST AREA. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. SATURDAY THROUGH MONDAY...LATEST MODELS IN GOOD AGREEMENT THAT DEEPER TROPICAL MOISTURE WILL RETURN TO THE AREA WITH SOUTHERLY WINDS...SO KEPT LOW RAIN CHANCES...20 TO 30 PERCENT OVER THE AREA DURING THIS TIME FRAME. TEMPERATURES SHOULD BE NEAR NORMAL. MBS && .AVIATION... 18Z TAF CYCLE TAF SITES WILL EXPERIENCE VFR CONDITIONS TODAY. SOME SCATTERED THUNDERSTORM DEVELOP WILL BE POSSIBLE OVER/NEAR KJBR THIS AFTERNOON. OVERNIGHT EXPECT LIGHT SOUTHERLY WINDS AND VFR CONDITIONS OVER KJBR...KMKL...AND KMEM. SOMEWHAT CONFIDENT THAT KTUP COULD SEE TEMPO IFR CONDITIONS NEAR SUNRISE. LARGE AREA OF CONVECTION WILL LIKELY MOVE SOUTHEAST OUT OF SOUTHERN MISSOURI AFTER 10Z. WITH THAT MIND IM LEANING IN TEMPO THUNDERSTORMS FOR KJBR...KMKL...AND KMEM...WITH CIGS AROUND 3K. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 75 87 73 88 / 40 60 30 10 MKL 71 86 70 87 / 50 60 30 10 JBR 71 86 70 87 / 60 60 20 10 TUP 74 90 71 89 / 20 70 50 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 10, 3:19 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT MON AUG 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 PM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 40 MAINLY BEFORE 8 PM CDT. THE MAIN HAZARDS WILL BE DAMAGING WINDS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. ALONG AND SOUTH OF INTERSTATE 40...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER 8 PM CDT. THE MAIN HAZARDS WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. VERY HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS MAY CAUSE FLASH FLOODING IN A FEW LOCATIONS THIS AFTERNOON AND TONIGHT...MAINLY NORTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH AND FORECAST AREA ON TUESDAY. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...HEAVY RAINFALL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT MAY BE NEEDED IN A FEW LOCATIONS ACROSS THE MIDSOUTH AND FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT MAY BE NEEDED ON TUESDAY. MBS
In the hours before
Local storm report, Aug 10, 2:58 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
08/10/2009 RANDOLPH AR LAW ENFORCEMENT
ONGOING WATER RESCUE DUE TO CARS HYDROPLANING INTO
DITCHES THAT ARE FILLING UP RAPIDLY. REPORTS OF
TORRENTIAL RAIN AND FLOODING IN DOWNTOWN POCAHONTAS.
RADAR ESTIMATES OVER 3 INCHES OF RAIN IN 1 HR 20 MIN.
&&
DSVSpecial weather statement, Aug 10, 2:59 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT MON AUG 10 2009 ARZ009-MOZ113-102030- CLAY AR-DUNKLIN MO- 259 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PIGGOTT AT 259 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...MALDEN...PIGGOTT AND RECTOR... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 3:20 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT MON AUG 10 2009 ARZ008-009-102045- CLAY AR-RANDOLPH AR- 320 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DALTON AT 320 PM CDT...MOVING WEST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 10, 3:52 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT MON AUG 10 2009 ARZ009-018-MOZ113-115-102115- CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO- 352 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... WEST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTH OF GREENWAY AT 352 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR KENNETT AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 10, 4:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
08/10/2009 RANDOLPH AR LAW ENFORCEMENT
ONGOING WATER RESCUE DUE TO CARS HYDROPLANING INTO
DITCHES THAT ARE FILLING UP RAPIDLY. REPORTS OF
TORRENTIAL RAIN AND FLOODING IN DOWNTOWN POCAHONTAS.
RADAR ESTIMATES OVER 3 INCHES OF RAIN IN 1 HR 20 MIN.
0407 PM FLASH FLOOD RAVENDEN 36.24N 91.25W
08/10/2009 LAWRENCE AR PUBLIC
4 TO 6 INCHES OF WATER COVERING ROADWAYS IN AND NEAR
RAVENDEN. CUSTOMERS WAITING INSIDE MINI MART FOR WATER TO
SUBSIDE
&&
DSVSpecial weather statement, Aug 10, 4:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 434 PM CDT MON AUG 10 2009 ARZ017-102200- LAWRENCE AR- 434 PM CDT MON AUG 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LYNN AT 435 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAWRENCE COUNTY...INCLUDING LOCATIONS NEAR BLACK ROCK AND LAKE CHARLES STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:23 PM CDT | Areal Flood Advisory | MEG | Clay, Randolph | 3 hr |
| Aug 10, 2:29 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 46 min |
| Aug 10, 2:47 PM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| Aug 10, 3:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 54 min |
| Aug 10, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Aug 10, 3:24 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 66 min |
| Aug 10, 3:37 PM CDT | Areal Flood Advisory | MEG | Lawrence, Randolph | 113 min |
| Aug 10, 3:54 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 61 min |
| Aug 10, 4:03 PM CDT | Flash Flood Warning | MEG | Clay, Greene | 118 min |
| Aug 10, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 41 min |
| Aug 10, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 38 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 31 min |
| Aug 10, 5:37 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence | 80 min |
| Aug 10, 6:09 PM CDT | Areal Flood Advisory | MEG | Cross, Poinsett | 63 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 26 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.